advertisement
Question
Posted by: Jo | 2012/08/16

Eczema and antibiotics

Hi Dr

I''ve had a few spots of eczema on my upper arms in the past. Just really dry and sometimes flaky spots - no oozing or really bad discomfort. I received a topical ointment for it, and i use it occasionaly, but it has never really bothered me much.

I''ve been sick about two weeks ago and my dr precribed a double dosis of augmentem ( apologies not sure of spelling - 2000mg twice daily) for 7 days.

All of a sudden my whole body is covered with etremely dry, itchy, patches with what looks like mini goosebumps - I''m assuming it is eczema. It is on my back, arms, face, forehead.

Could this be eczema and could it possibly have been triggered by the antibiotics?

(I''ve also been taking a vitamin c and zinc supplement to increase my immune system)

Nothing else have changed diet, perfume,degerant wise.

Rgd

J

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Jo, thank you for the question.

One certainly can have a skin reaction (allergic type) from Augmentin and even an exacerbation of the eczema; your best approach would be to see your family doctor immediately for further treatment and I would also consider a dermatologist referral.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2012/08/21

Hi Jo, thank you for the question.

One certainly can have a skin reaction (allergic type) from Augmentin and even an exacerbation of the eczema; your best approach would be to see your family doctor immediately for further treatment and I would also consider a dermatologist referral.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement